MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; STENT, ILIAC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; STENT, ILIAC
Catalog Number SERB65-10-40-80
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the protégé gps stent delivery system was received for evaluation with the distal deployment paddle separated from the manifold cap.The separation is between the manifold cap and the lock housing.The stainless steel hypotube does not exhibit signs of excessive forces being applied to it.The outer sheath appears to be pulled backed from the distal tip of the stent delivery system with the distal marker hoops of the stent exposed but not flowered.Crystalline residue was noted within the stopcock tube indicating that the device had been prepped.The stent was deployed from the stent deployment system by pinning the proximal deployment paddle and pulling the outer sheath proximal by the manifold.The stent was covered with sanguine residue.No abnormality or deformity was noted in the stent structure.The inner distal assembly including the retainer was examined: no abnormality or deformity was noted.The inner distal assembly was cut off to allow better examination of the separation faces of the lock housing and manifold cap.The inner guidewire lumen and stainless steel hypotube were removed to allow examination of the separation faces of the lock housing and manifold cap.The sonic weld is almost completely welded circumferential, on the manifold cap.The sonic weld is almost complet ely welded circumferential, on the lock housing.
 
Event or Problem Description
The physician was attempting to use one protégé gps stent.The device was prepped as per the ifu with no issues noted.When the physician attempted to deploy the stent, a break/fracture occurred at the handle.The break occurred outside of the patient.The undeployable stent was removed and another stent placed to complete the procedure.No patient injury reported.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6606713
Report Number2183870-2017-00232
Device Sequence Number1089473
Product Code NIO
UDI-Device Identifier00821684071540
UDI-Public00821684071540
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2018
Device Catalogue NumberSERB65-10-40-80
Device Lot NumberA145593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1